Posted 12/27/2009 3:00 PM (GMT -6)
Hello All, I thought it was not right to barrow too much of merrygirls question & replies from the "made a mistake Posting", so I copied most of what involved me here. I appreciate all of the replies from everyone of you. Right now, I'm just confused, and have so many questions in different areas concerning my health. However, that being said, I just do not feel like dealing with it right now, and I think this is due to my feeling bad all of the time. I think may many of you will understand how I feel as you have all been through this at sometime of your life. Straydog, you have a very large knowledge base, that I would give anything to tap into....so would you please stick that internet cable in your ear, so I can download everything I can from you! :) I really need to post more of what I know, and in more detail about my Dr visits so it will save many of your questions. I just cant seem to get it done. I will try to do better this next year. We are just a few days from closing on the business, and really have to much to do, and guess what?....I don't have the mental strength to do it. I don't know how Chutzy does it, keeping up with all of the HW forum, family life, and her own health as well. If anybody wants to make more comments, please feel free to do so......it not only helps me but other members too, and that is so very important to me.
Screaming Eagle: Hello merrygirl! I don't know anything about the patch, but I also think I have small withdrawals. I just posed this question to a friend of mine here just this last week. As I'm coming off of my meds on a daily basis, I too, get to feeling awful! No shakes, but an increase in pain of course, but have that all over sick feeling. As soon as I take the meds, I'm fine again. I would also be interested in a answer from someone too!
Mrsm123: SE, why are you having those symptoms on a daily basis? That should not be happening, unless you aren't taking your meds as you are supposed to. You might be noticing that you are loosing some of the blood plasma levels of your meds. I can't recall what you are taking but no one should experience those symptoms on a daily basis unless something else isn't right.
Screaming Sandi, I never feel as though as I'm getting enough pain med to last me the 12 hrs it is supposed to. I'm on Oxycontin, and I'm supposed to take it every 12hrs. It wears off in 8hrs, so I go 4hrs with out pain relief. Remember my body has multiple injury's, upper neck, lower back DDD, and tendinitis in both elbows. (not sure I spelled that right.) It is as though my whole body is in shock from the injuries....that is the best way I can describe it. My Dr, wants me to wean myself off of the meds as much as possible before the surgery, and I have started, by getting off of the Percocet's. I have really had no problem doing so, as I'm still on the Oxycontin. My PCD, told me to do it at my own pace. The symptoms I feel are watery eyes, pain, a sick feeling...just shy of the flu type feelings. I asked my DR...about this a few weeks ago, and he said it is due to my need for more meds, as I have built up a tolerances to the meds. I will have to say that 6 to 8 months ago I did not have this problem. All I had was an increase in pain, but the meds did not last long enough. The Percocet's were only lasting me 2hrs...and then I could feel the downhill feeling along with pain. I really think my tolerance is rapidly growing on a daily basis. This has me worried, as I feel like a drug head that needs the meds....you know, like I'm hooked on them. I was always under the impression, that if you were taking the meds for pain, that you would not feel this way. Oh.....I can hear the chewing me out a coming from other members! Right now I'm plenty scared of everything...coming off the meds and suffering the withdrawals....and also the surgery that a date has yet to be set for. I will have to make another apt. with my PCD as my wife and I want a second opinion, from a neurosurgeon. I hate to ask too much here on the HW forum, as I hate being judged by what I call badge happy, members. I'm not really pointing fingers at anyone here, but I have seen evidence of that in only my opinion. For the most part everyone here has been very supportive of my plight here. I'm probably using the wrong wording here, so sorry if I have offended anyone here. I'm just a little gun shy, right now. I did however ask one of the members that I thoroughly trust for a non judgmental opinion, so I'm not sitting back and continuing to either suffer, or make an error with out checking on it....thus the reason, why I gingerly mentioned it tonight. I have always been much better at supporting others than myself. Sorry for the mental whining, and maybe it has something with reducing my intake of pain meds. You have me more than a little curious now about my condition, and that maybe I have missed something. I have been on the Percocet's for the last 6 to 7 years now, and thought this may be normal. Do you really think there may be something wrong?Eagle:
Straydog: SE I have terrible tolerance issues not just with pain meds but all meds. We had an awful time with oral pain meds, I was either allergic to them or the side effects ate me alive. If we found something that agreed with me it was always short lived. This is why I ended up with a pump. There are others here at the forum on Oxy and many of them like you were only getting 8 hours of relief instead of 12.
The only thing that concerns me somwhat is your PCP I assume is the one rxing the Oyx to you. That dr should be the one in control of weaning you from them when it is time. A dr is better qualified at doing that rather than a patient having to pitch hit doing that. There are other meds that can be given to a person to help with any withdrawal effects. Since there is no surgery date set, it seems odd that you should have to go w/o pain relief. Don't get me wrong, I understand the drs wanting you off of the meds at surgery. But, the problem is you don't have a date set. If you had a target date then the drs could work at getting you pretty much off or down to a very low dose. I hope what I am trying to say makes sense, sometimes its harder putting it in words, lol. I just think its wrong for a person to have suffered needlessly.
Screaming Eagle: Good morning Stray! I agree with you! However the PCD did ask me to start weaning myself off the meds, and told me that he wanted me to slack off of the Percocet's first, then he will lower my dosage of the Oxycontin to the 20mg instead of the 30mg. I sincerely thank you for your concern, and like always, you are right on target with your recommendations and your concern. I think there is nobody more concerned than I am at this time....thus the question here. I tend to leave important information out of my postings, and that is an error of mine. Again Thanks!
I actually think the Dr forgot to schedule my appt with a surgeon. It is understandable, since he already scheduled several other things for me, and given the time of year, I think some of them could not get me in until after the Holiday is over with. I will keep all here updated as best I can when I find out more. Bless all of you, and really Im more concerned about all of you. Stray, how are you doing now? I know PaLady is having a terrible time with computer problems also.
I can sympathize. My PM lets me set my own schedule for cutting down as well. He's tried to set the schedule in the past, but that didn't work out so well. Every body is different. Your doc should at least set guidelines for what sorts of symptoms indicate serious issues & that mean that you should either call him, go to the hospital or take more of the narcotics (severe dehydration, too high bp, etc.). There are good non-narcotic meds for withdrawal, like Suzy mentioned. I am going very slowly cutting back on the meds right now, but in the past when I have needed to go faster (for various reasons), I have been prescribed Catapres patches (clonidine). They are wonderful. Help with watery eyes, runny nose, blood pressure, heart issues (I have an extra heartbeat, so we have to be careful) & pretty much every other symptom except for the creepy crawly feeling in my legs. Catapres is on label for high blood pressure but the generic is so cheap that even if your insurance won't cover it you can probably pay for it out of pocket. One patch lasts 7 days. Like the fentanyl patches, you have to be careful about heat with the patch on as it can cause too much of the med to be released & can cause fainting, or other crisis resulting from low bp.